MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC
Catalog Number 8065751658
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during a cataract-vitrectomy combinational surgery an ophthalmic trocar leaked from the valve part.The surgery was completed by replacing trocar with no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened trocar cannula hub assembly in a pouch was received for the report of leakage occurred from the valve part of the trocar.Sample was visually inspected and found to be nonconforming, damaged septum, hole was observed in septum hub also appears to be out of round/deformed.Leak testing could not be performed due to the damage of the sample.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The exact root cause for sample is unknown; the damaged condition of the valve could have contributed to the reported event; how and when the valve became damaged cannot be determined from the evaluation performed.Possible contributing factor to the damaged septum is handling of components while moving in /out of the trocar cannula during use.The cannula hub was also found to be damaged, not round.How and when the hub became damaged cannot be determined, and a root cause cannot be determined.The exact root cause for the damaged valve and damaged hub is unknown therefore specific action for this complaint cannot be taken.An acceptance quality inspection is performed to ensure product meets release acceptance criteria.This inspection includes evaluation for damaged valves.Complaints are reviewed and monitored at regular intervals to evaluate effectiveness of actions taken.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
EDGEPLUS VALVED ENTRY SYSTEM
Common Device Name
CANNULA, TROCAR, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18532406
Report Number2028159-2024-00096
Device Sequence Number7773422
Product Code NGY
UDI-Device Identifier00380657516582
UDI-Public00380657516582
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number8065751658
Device Lot Number159031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown